How Your Blood Pressure Medications Can Affect Your Rhinoplasty
If you are contemplating a rhinoplasty procedure, or "nose job," to correct a deviated septum or to enhance your appearance, then you may have interviewed cosmetic surgeons to learn more about their services. Prior to cosmetic procedures, reconstructive surgeons talk with their patients about current health conditions and the medications they take.
Your surgeon may ask you if you take anti-hypertensive medications to manage your high blood pressure. If you do, you will need to be monitored more closely both during and after your rhinoplasty procedure. Here are some adverse reactions you may experience during and after your surgery and what you can do about them:
Many drugs used to treat high blood pressure cause excessive urination. Because of this, you may become dehydrated, which may cause your mucus membranes, include those inside your nasal cavity to become dry. If you experience nasal dryness because of your hypertension medication, talk to your surgeon, because nasal dryness can slow healing.
In the meantime, drink plenty of water throughout the day because this will help prevent your nasal cavity from drying out, and may even help reduce your risk for infection. Maintaining hydration may also help enhance circulation inside your nose so that you can heal faster. Unless your surgeon tells you to do so, avoid using nasal sprays or nose drops to lubricate your nasal cavity. This may dislodge blood clots or cause an infection.
If you take blood pressure medications such as calcium channel blockers or beta blockers, you may be at risk for abnormal bleeding both during and after your rhinoplasty surgery. Blood pressure medications can diminish platelet aggregation, which means that it might take longer for your blood to clot.
If your nose starts bleeding when you get home from the hospital or surgical center, call your surgeon right away. If he or she is unavailable, seek emergency medical treatment. Do not pack your nose with cotton or gauze in an attempt to slow the flow of blood, or blow your nose because these interventions may damage the surgical site.
If you take medications to control your blood pressure and experience nasal dryness or abnormal bleeding, let your physician know. While blood pressure medications can cause side effects, never stop taking them without clearance from the prescribing physician. If you abruptly stop taking your anti-hypertension medications, you may be at risk for a dangerous spike in blood pressure. Following the recommendations of your physicians will help ensure that you enjoy the results of your rhinoplasty surgery for many years to come. Visit a site like http://www.JGattiMD.com for more help.